A year ago I was Hyper thy I was that way for over 28 years, never had too many problem, but then a year or so ago I went thru a thyroid storm, most likely due to my eating too many seaweed wraps, but anyways while I was going thru this I read on line to drink carrot juice, which really alleviated my problem, also broccoli and cauliflower will lower your thyroid, theres other vegies that will lower your thyroid, I wish I would have looked into the lowering effect vegitables have on your thyroid, but the thyroid storm scared me, so I took the RAI and now I'm on thyroid meds Levoxyl, and I hate it, more problems, so really investigate your allternitives, drink carrot juice it really helps, sounds like you went thru a thyroid storm, very seriouse, you might even want to check into a natural path, that's what I'm going to do next. well good luckView Thread
have you seen a natural path? get to the underlying problem? I;m on levoxyl and have some problems, especially water retention and weird feelings at times. I watched Dr. Oz the other night, it was on Leaky Gut syndrome, thats were your intestines have a leak, so lots of bad things get into your blood stream and reak havik on your body, might be something to look into, there is a test you can have done, very simple, its a pee test. I tell you, this thyroid thing it truly a pain in the butt, I thought when the doc said, take this RAI pill we'll kill the thyroid, then you just have to take this thyroid pill and all will be right with you, NOT! can't believe it. Good luck to you, and everyone else, because thats what we all need LUCKView Thread
hi ONCBSN, the other night I watched Dr. Oz it was on leaky gut syndrom, you should look it up, actually we all should, with all the antibiotics and alot of things in our invirement, and with all the new diseases that are hitting all of us, this would be a must to check into. I feel for you with all thats going on, a year ago I went thru RAI treatment to distroy my thyroid and noduals, well I guess my thryroid is still functioning but not good enough, so I'm on levoxyl 50 right now, I tell you, I feel good part of the day, I wake up with swollen hands and feet, I don't have my regular bowel movements like I used to, when I wass hyper, plus I can't remember things that just happen, which really kind of scares me, not always, but off and on. i also get this weird not so real feeling like my surroundings aren't real for a second, or something like that, weird feeling. If I eat the wrong thing like roughage so my bowels will work, at night my leg will twitch and not stop, it did that the other night and the night afterwards, I like to sit on the couch a little too much, I gain water weigh alot, and boy can I feel it, my joints crack like crazy and loud, somtimes I feel like my joints are going to break, my nails riggid, ridges on them, well thats all I can think of, but like I said in the beginning look up leaky gut, this is differnt from leaky bowels,especially since you went thru cimo check it out everyone, interesting.View Thread
I can really kick myself for taking rai I would have looked into foods that would bring my thyroid under control, for 28 years I must have eaten some of those foods and vitamins because I was able to control my hyper thyroid, but then I blew it when I ate a whole bunch of seaweed and that just thru it into overdrive. From what my indo doctor said my thyroid is still functioning, has anyone gone thru rai and there thyroid is still functioning, does anyone know if I can get it back to working right again? I sure would love to get off of medication, there is such a restriction as to what I can eat, the food I'm use to eating is no longer on my list since I've been on levoxyl. thanksView Thread
I'm 58 when I was 28 I had my second son, the doc at that time noticed I had nodules and I was tested, and found I was hyperthyroid, well long story short I didn;t do anything with it, up until a year ago, but if I would have know about ptu I would have looked into it. The only information I can give you is, don't eat anything with iodine in it, that's what caused my thyroid to go into thyroid storm, something you really don't want to go thru, very dangerous, even watch your salt intake, don't use iodize salt.View Thread
I Had the rai treatment, which was suppose to distroy my thyroid, instead it left I guess a portion of it left, which isn't working much at all. Anyways I too have been having pain in my hands, they get really hot and so do my feet. I didn't know you can't have iodine, I've been eating seaweed which I believe is full of iodine, I thought because I no longer have a thyroid I could now eat seaweed. I was on levothyroxin, and read about using brand names instead because of the fillers. I sure wish i would have gone to a natural path while my thyroid was still hyper to see if I could have saved it, i'm having more problems now then i ever had before, I sure hope this gets better for me and all of you. thanksView Thread
thankyou for that information, I was afraid of that, the weight gain, i'm already thru menopause. I do feel alot of this weight is water retention, my hands really hurt and the veins seem to be larger then normal at times, and they seem to be getting hot real easy, same with my feet, I can';t wait to have my t4 tested at the end of this month, wondering if something is to high or to low, cause right now, I feel good except for the bloating and hand pain, has anyone else have this problem?View Thread
hey, well I've been hyperthy since 1984, it didn't effect me much, so for 28 years I didn't do anything to change it. Then about a year ago I went into a hyper storm, talk about a scarry situation, my heart beat irratically and I was so nerviouse, I read on line to drink carrot juice, so I juiced carrots like crazy which really helped, i felt alot better, i noticed I did alot of burping during that time, so I got ahold of my thyroid doctor, and finally i agreed to take the RAI which has scared me all those years, it wasn't bad, just scary. Well its been well over 7 months and still trying to get my throid ballanced, my doctor said she gave me a very high dose, she wanted my thyroid distroyed, but low and behold its still functioning, but very low, I'm now on 50 levoxy been on this for almost a month, still seem to be retaining water, my wrists hurt, my joints arn't cracking as bad as they were, i'm gaining weight not sure if its water weight or fat, I notice I can get on the scale and weigh 153 then get on and weigh 152 then 155 still too much for me, does anyone know once I get the right meds will I start to shed this weight, my skin is so dry but I notice my knees aren't as dry as they were. I get constipated easily if I don';t eat alot of ruffage, then I read that can mess with my meds, is this so, thanks for this sightView Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.